Medication-side effects- dose trial

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2009
Total Posts : 1
   Posted 10/18/2009 5:46 PM (GMT -6)   
Hi I am 39 yr old female in NZ and am going thru a very unstable medication trial on Sodium Valporate 600mg a day dose (common name in NZ Epillim).  My first seisure occurred in 2003 as a result of Menangitis a virus that attacks the nervous system and the Lower temporal brain resulting in seisures.  I was in a coma and recovered very slowly after that after being given Fenatone which I was allergic to and did not know as I never had it before.  Since then I had taken Epillim and was told it will be for the rest of my life.  Side effects include, loss of hair (head) weight gain, feeling weak/dizzy, loss of balance while walking resulting in falls, slow thinking and and fatique.Had spells, feeling disoriented, confused, but still consious, which was later confirmed as partial seisures after 4 years of having it, when luckily one EEG had some abnormal activity during the test, which saved me believing I was on he brink of some nervous breakdown going crazy. 
I had a recent seisure 3 weeks ago, Tonic Clonic after 6 years in my sleep went to hospital. My medication dose increased to 800 mg and I started having chest pains, vomitting and dizziness, felt really weak and have pain in my leg and arms stabbing sudden and then it eases. 
Went to Hospital and got checked out, MRIs all clear.  I have ben put on this medication for the rest of my life and was told to watch stress, diet and excercise.  Tried all this for the last years, I can't work, after part time work for a few years I had to give that up,  I can't sleep at night , and then am tired all day.  Have tried sleeping tabs but does not make any difference.  Have had depression and was on Aropax for a long time now. I decided to stop taking it as that tab got my anxiety worse.
I am stuggling to hang in there as everyone tells me.  Am already feeling I have lost social life as I can't make it to most events alone and can't drive, already had an accident while driving, I had a partial seisure. 
So now am stuck at home, great to be on this site!  It would be lovely if my fatique could just allow me to read all the comments on this topic in one day.  So unfair I have all the time in my life but can't even be on the web longer than 10 minutes.

Post Edited (Michelle20) : 10/18/2009 4:52:21 PM (GMT-6)

New Member

Date Joined Sep 2008
Total Posts : 14
   Posted 10/20/2009 7:06 PM (GMT -6)   
I am sorry about your epilepsy diagnosis. I have never been on valporate (epillim). I have been on many other medications and am currently taking Lamictal XR and Topamax. Both are working well for me now. I have had complex partial seizures for about 12 years; also I have had about 6 gran mal seizures. My neurologists changes my medications if they are not working properly. It sounds like yours is not working as it should. Have you discussed this with your doctor? I am no doctor, however I don't think you should be in this bad shape. I also take Paxel for depression and this works great for me. One medication I took for 9 years was Tegretol XR which was great for me too, however I stopped because of ringing in my ears (and I still have ringing in my ears!). I don't know what else to say but to get another opinion if you can or talk to your existing doctor. I hope things improve for you. Blessings.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 3:22 PM (GMT -6)
There are a total of 2,709,697 posts in 298,833 threads.
View Active Threads

Who's Online
This forum has 153349 registered members. Please welcome our newest member, ThurmStan.
372 Guest(s), 13 Registered Member(s) are currently online.  Details
George_, lynbrez, JimWisneski, mickeyminnie, Michael_T, Wandafurs, Scaredy Cat, ChickNorris, couchtater, Iwanttofeelgoodagain, Bacon Girl, postfundo, jon47988

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer